Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 50, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 10, 2001, 12:54 AM CDT for Howard County, Missouri. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 10, 2001, 12:54 AM CDT (05:54 UTC)
- Expired
- Apr 10, 2001, 2:00 AM CDT
- In force
- 66 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Howard County, MO
The radar
The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 10, 12:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Apr 10, 12:15 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.9 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -352 J/kg
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 100555
SVRMCI
MOC089-100700-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1254 AM CDT TUE APR 10 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOWARD COUNTY IN CENTRAL MISSOURI
THIS INCLUDES THE CITIES OF...FAYETTE...GLASGOW
* UNTIL 200 AM CDT
* AT 1254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF GLASGOW...OR ABOUT 8
MILES SOUTHEAST OF SLATER...MOVING NORTHEAST AT 40 MPH. THIS STORM
HAS HAD A HISTORY OF PRODUCING HAIL UP TO ONE AND A HALF INCHES IN
DIAMETER.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GLASGOW AT 105 AM CDT
FAYETTE AT 110 AM CDT
ARMSTRONG AT 115 AM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO GOLFBALL
SIZE...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS
AND S:TAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
LAT...LON 3933 9279 3906 9295 3899 9282 3899 9257
3926 9246
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 1:59 PM CDT, 10 hours 55 minutes earlier.
Area forecast discussion, Apr 9, 1:59 PM CDT, 10 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 158 PM CDT SUN APR 8 2001 MAIN FORECAST CONCERNS WILL BE THUNDERSTORM POTENTIAL FOR THE NEXT 48 HOURS. IN THE SHORT TERM...WEAK FRONT HAS PUSHED AS FAR SOUTH AS ABOUT A KIRK-KMKC LINE. AM NOT EXPECTING IT TO MOVE MUCH FURTHER AS SURFACE HEATING...ALONG WITH THE INITIATION OF TROUGHING TO THE LEE OF THE ROCKIES...SHOULD IMPEDE ANY ADDITIONAL SOUTHWARD MOVEMENT. SOME SCATTERED CONVECTION WILL MOST LIKELY DEVELOP THIS EVENING ALONG AND SOUTH OF BOUNDARY. GOING CHANCE POPS HAVE THIS COVERED WELL. MODERATE TO STRONG LOW-LEVEL JET SETS UP OVER SOUTHERN PLAINS TONIGHT...IN RESPONSE TO DEEPENING SYSTEM OVER EASTERN COLORADO...PROVIDING ADDITIONAL FORCING FOR SHOWERS AND THUNDERSTORMS INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. AS TUESDAY PROGRESSES WILL LIKELY SEE WARM FRONT SHIFT NORTHWARD...AND CHANCES FOR THUNDERSTORM ACTIVITY IN EAX CWA INCREASE. SEVERE WEATHER ALSO A POSSIBILITY...BUT BEST THREAT WILL REMAIN TO THE WEST. SYSTEM FOR TUESDAY AND WEDNESDAY AMAZINGLY SIMILAR TO SYSTEM LATE LAST WEEK. MODELS CURRENTLY SURGE DRY LINE IN WESTERN PORTION OF CWA BETWEEN 12Z AND 18Z WEDNESDAY MORNING...NOT A REAL FAVORABLE TIME FOR SEVERE WEATHER. HOWEVER...MODEL FORECASTS WERE FAST WITH SYSTEM LAST WEEK...SO WE WILL HAVE TO WATCH HOW THINGS EVOLVE. EXPECTING TO INSERT SOME TYPE OF WINDY/BREEZY WORDING IN THE FORECAST FOR TUESDAY AND WEDNESDAY...AS GRADIENT TIGHTENS AROUND INTENSE SURFACE LOW MOVING TO THE NORTHWEST OF CWA. UPPER FLOW PATTERN BECOMES A BIT MORE ZONAL INTO THE EXTENDED...WHICH WILL LEAVE REGION SUSCEPTIBLE TO PERIODIC FAST MOVING UPPER WAVES. CURRENT EXTENDED MODELS BRING NEXT SYSTEM THROUGH ON FRIDAY. AREA APPEARS TO BE IN COOLER AND DRIER AIR BY THIS TIME...SO AM PLANNING TO MOVE CURRENT CHANCE FOR SHOWERS ON SATURDAY UP TO FRIDAY. CONSIDERING HOW TEMPERATURES HAVE RESPONDED THE LAST SEVERAL DAYS...FWC AND MAV GUIDANCE APPEARS A BIT COOL. AM PLANNING TO GO ABOVE THESE NUMBERS. .EAX... KS...NONE MO...NONE MJM
In the hours before
Local storm report, Apr 9, 11:29 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1129 PM CDT MON APR 09 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNT>Y LOCATION....
1117 PM CHILHOWEE MO 1.75 INCH HAIL
04/09/01 JOHNSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 9, 11:39 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1139 PM CDT MON APR 09 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1136 PM PLEASANT HILL MO .88 INCH HAIL
04/09/01 CASS AT NWS OFFICELocal storm report, Apr 9, 11:58 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1158 PM CDT MON APR 09 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 PM CLINTON MO LARGE TREE LIMBS
04/09/01 HENRY DOWN REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 10, 12:20 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1219 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1215 AM 7 S HIGGINSVILLE MO 65 MPH TSTM GUST AND
04/10/01 LAFAYETTE 0.75 INCH HAIL
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 10, 12:29 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1228 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1216 AM MAYVIEW MO .88 INCH HAIL
04/10/01 LAFAYETTE REPORTED BY STORM
SPOTTER.Local storm report, Apr 10, 12:44 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1243 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1241 AM MARSHALL MO .75 INCH HAIL
04/10/01 SALINE REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:03 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 42 min |
| Apr 9, 7:12 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 48 min |
| Apr 9, 7:34 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Saline | 56 min |
| Apr 9, 7:42 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 48 min |
| Apr 9, 8:24 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 51 min |
| Apr 9, 8:46 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 59 min |
| Apr 9, 9:41 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 49 min |
| Apr 9, 9:47 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 43 min |
| Apr 9, 10:15 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 60 min |
| Apr 9, 10:19 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 41 min |
| Apr 9, 10:46 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 59 min |
| Apr 9, 11:19 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 41 min |
| Apr 9, 11:34 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 41 min |
| Apr 9, 11:38 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 37 min |
| Apr 9, 11:59 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 61 min |
| Apr 10, 12:32 AM CDT | Severe Thunderstorm Warning | EAX | Saline | 58 min |
| Apr 10, 12:51 AM CDT | Severe Thunderstorm Warning | EAX | Cooper | 54 min |
| Apr 10, 1:03 AM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 57 min |
| Apr 10, 1:32 AM CDT | Severe Thunderstorm Warning | EAX | Saline | 58 min |
| Apr 10, 2:36 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 39 min |
| Apr 10, 4:27 PM CDT | Tornado Warning | EAX | Cass | 33 min |
| Apr 10, 4:30 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 45 min |
| Apr 10, 4:52 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 53 min |
| Apr 10, 4:52 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 53 min |
| Apr 10, 5:05 PM CDT | Tornado Warning | EAX | Cass, Johnson | 55 min |
| Apr 10, 5:29 PM CDT | Flash Flood Warning | EAX | Johnson, Lafayette | 4 hr |
| Apr 10, 5:29 PM CDT | Tornado Warning | EAX | Pettis | 46 min |
| Apr 10, 5:38 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 52 min |
| Apr 10, 5:45 PM CDT | Flash Flood Warning | EAX | Pettis, Saline | 3 hr |
| Apr 10, 5:59 PM CDT | Tornado Warning | EAX | Cooper | 61 min |
| Apr 10, 6:34 PM CDT | Severe Thunderstorm Warning | EAX | Andrew | 41 min |
| Apr 10, 6:38 PM CDT | Flash Flood Warning | EAX | Cooper, Howard | 112 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.